Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 107, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2016, 9:58 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 9:58 PM MST (04:58 UTC)
- Expired
- Aug 23, 2016, 1:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 59 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WGUS55 KVEF 230458
FFWVEF
AZC015-230800-
/O.NEW.KVEF.FF.W.0107.160823T0458Z-160823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
958 PM MST MON AUG 22 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 100 AM MST
* AT 958 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRAND CANYON RANCH...SOUTH COVE...PIERCE FERRY AND ANTARES ROADS...
TEMPLE BAR CAMPGROUND...MEADVIEW AND TEMPLE BAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3572 11470 3585 11470 3587 11466 3591 11471
3606 11471 3612 11434 3608 11431 3606 11431
3605 11427 3601 11424 3603 11415 3609 11411
3611 11412 3616 11408 3619 11387 3571 11384
$$
CMS2 follow-up statements
844
WGUS75 KVEF 230624
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1124 PM MST MON AUG 22 2016
AZC015-230800-
/O.CON.KVEF.FF.W.0107.000000T0000Z-160823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1124 PM MST MON AUG 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
AT 1121 PM MST...DOPPLER RADAR INDICATED THAT THE STORMS THAT
PRODUCED THE HEAVY RAINFALL HAVE MOVED OUT OF THE WARNED AREA.
HOWEVER...AREA GAUGES INDICATE ONE HALF TO ONE INCH OF RAINFALL
OCCURRED IN LESS THAN AN HOUR. RUNOFF FROM THIS RAINFALL WILL LIKELY
LEAD TO FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRAND CANYON RANCH...SOUTH COVE...PIERCE FERRY AND ANTARES ROADS...
TEMPLE BAR CAMPGROUND...MEADVIEW AND TEMPLE BAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3572 11470 3585 11470 3587 11466 3591 11471
3606 11471 3612 11434 3608 11431 3606 11431
3605 11427 3601 11424 3603 11415 3609 11411
3611 11412 3616 11408 3619 11387 3571 11384
$$
CMS683
WGUS75 KVEF 230758
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1258 AM MST TUE AUG 23 2016
AZC015-230805-
/O.EXP.KVEF.FF.W.0107.000000T0000Z-160823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1258 AM MST TUE AUG 23 2016
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 100 AM MST...
HEAVY RAIN ENDED OVER THE AREA EXTENDING FROM HIGHWAY 93 TO TEMPLE
BAR AND PIERCE FERRY ROAD BEFORE MIDNIGHT. FLOODING IS NO LONGER
EXPECTED TO POSE A SIGNIFICANT THREAT BUT BE ALERT FOR THE POTENTIAL
FOR MINOR FLOODING ALONG TEMPLE BAR ROAD AND PIERCE FERRY ROAD AS
RUNOFF GRADUALLY RECEDES. HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3572 11470 3585 11470 3587 11466 3591 11471
3606 11471 3612 11434 3608 11431 3606 11431
3605 11427 3601 11424 3603 11415 3609 11411
3611 11412 3616 11408 3619 11387 3571 11384
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:49 PM MST, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 1:49 PM MST, 8 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 149 PM PDT MON AUG 22 2016 .SYNOPSIS...Widespread thunderstorm activity is expected this evening and overnight as a weather system moves across the region. Drier conditions are expected Tuesday with shower chances generally confined to the higher terrain. Temperatures will be near or slightly below normal through the week. && .Short Term...through Tuesday night. Weak upper level low pushing through the area continues to generate shower and thunderstorm activity this afternoon. Convection so far has materialized across the Sierra and Mohave county and more recently isolated convection has increased across Lincoln/northern Nye county and the higher terrain of Clark County. High resolution models and the HRRR have been fairly consistent in suggesting thunderstorms in Lincoln county will develop into a larger scale complex and drift south into Clark and Mohave counties this evening, possibly impacting the Las Vegas Valley. Strong and gusty north winds will accompany this complex should it unfold as advertised. As the low pushes east tonight, greatest chances for storms will transition eastward to become focused across Mohave county and eastern Lincoln county. Overall thunderstorm intensity will be limited by fairly weak wind shear but strong and gusty outflow winds and localized flash flooding will be the primary concerns from storms which develop today and tonight. The I-15 corridor from Vegas to St. George as well as Lake Mead is likely to be impacted by thunderstorms moving southward out of Lincoln County late this evening. Drier air will move in Tuesday but scattered storms are still a good bet across the higher terrain of southern Nevada and northwest Arizona thanks to lingering moisture and instability. Some additional storms are also expected across the Sierra and Owens Valley. With this in mind I did bump PoPs up slightly across much of the region, and even included low chances across the Spring and Sheep range as well as the Mojave Preserve. .Long Term...Wednesday through Monday. Mid/upper trough will have exited to the east by Wednesday with a somewhat drier and more stable northwest flow over the forecast area. Thunderstorm chances appear to be minimal but cannot totally rule out an isolated afternoon thunderstorm over the Sierra and higher terrain of northern Mohave County. More shortwave energy will approach the area from the north Thursday, and with moisture not being totally flushed out, increasing thunderstorm chances are expected across mainly Lincoln and northern Mohave Counties. This shortwave will just very slowly drift east across the area keeping a chance of thunderstorms in the forecast through Saturday, again mainly for Lincoln and northern Mohave Counties. The models are in decent agreement moving the shortwave east of the area Sunday as high pressure builds over southern California. Isolated thunderstorms may still linger over higher terrain of northern Mohave County Sunday but the entire area should be dry by Monday. Temperatures through the long term look fairly close to normal Wednesday and Thursday then slight cooling for Friday and Saturday followed by warming to normal again Sunday and Monday as the southern California high starts to build. && .FIRE WEATHER...Numerous thunderstorms are expected across the area this afternoon, particularly across the Sierra, southern Nevada, and Northwest Arizona. Widespread clouds and moisture will keep local Relative Humidities elevated and winds will generally be light outside of thunderstorm outflow boundaries. Drier air will move in Tuesday but scattered storms remain possible across the higher terrain. Conditions will continue to dry out by midweek and onward but daily low chances for thunderstorms will persist in the mountains. Temperatures will be near seasonal normals. .AVIATION...For McCarran...Scattered thunderstorms remain possible through the evening hours with a good possibility of gusty north winds sometime in the 02-06z time period associated with thunderstorm outflow. Should this north push occur, wind speeds of 15 to 20 knots with gusts to 35 knots would be possible (Similar to last night).Otherwise...SCT-BKN clouds above 10k expected overnight. Drier conditions expected tomorrow but thunderstorms may persist across the Peach Springs Corridor and across the Clark County mountains. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered to numerous thunderstorms expected this evening and overnight mainly north of a Olancha-Lake Havasu line. Gusty surface winds and convective turbulence can be expected in these areas. Sct-Bkn clouds can be expected as well. Drier conditions expected Tuesday but scattered mountain thunderstorms will remain possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather, including any flooding and/or wind reports, according to standard operating procedures. && Short Term/Aviation/Fire Weather: Outler Long Term: Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 22, 8:17 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD 8 WNW NEEDLES 34.88N 114.76W
08/22/2016 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODING ON HIGHWAY 95 NEAR I-40.
ROAD NOT CLOSED BUT SOME CARS WERE BEING
WASHED OFF ROAD BUT ABLE TO GET BACK ON THE
HIGHWAY. ROCK IN THE ROADWAY. .
&&
BPLocal storm report, Aug 22, 8:39 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
839 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FLASH FLOOD 3 N NORTH LAS VEGAS 36.24N 115.12W
08/22/2016 CLARK NV PUBLIC
PUBLIC REPORTED CRAIG BETWEEN I-15 AND LOOSE
FLOODED. WATER OVER SIDEWALKS.
&&
BPLocal storm report, Aug 22, 8:46 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
846 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD 1 SSE NEW KINGMAN-BUTLE 35.24N 114.01W
08/22/2016 MOHAVE AZ TRAINED SPOTTER
FLASH FLOODING OF ROADS AND WASHES
KINGMAN-NEW BUTLER AREA. IN EXCESS OF 8
INCHES IRVING RD BETWEEN GORDON AND KINO.
&&
BPLocal storm report, Aug 22, 9:17 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD 3 W NELLIS AFB 36.24N 115.08W
08/22/2016 CLARK NV PUBLIC
PUBLIC OBSERVED SWIFT WATER RESCUE BY FIRE
DEPARTMENT AT THE INTERSECTION OF CRAIG RD.
AND LAMB BLVD.
&&
BPLocal storm report, Aug 22, 9:23 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
923 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 NW HOOVER DAM 36.04N 114.76W
08/22/2016 M61 MPH CLARK NV MESONET
BOULDER ISLAND WEATHER STATION MEASURED A
PEAK WIND OF 61 MPH. .
&&
BPLocal storm report, Aug 22, 9:36 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
936 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 4 NNE APEX 36.38N 114.89W
08/22/2016 CLARK NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED DIRT AND
DEBRIS AT EXIT 64 OF I-15.
&&
BPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:03 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Aug 22, 8:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 22, 8:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 8:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 8:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 8:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Aug 22, 9:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 33 min |
| Aug 22, 10:58 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 22, 11:00 PM MST | Areal Flood Warning | VEF | Mohave | 24 hr |
| Aug 22, 11:16 PM MST | Areal Flood Advisory | VEF | Mohave | 119 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.